Symmetry, Integrability and Geometry: Methods and Applications (SIGMA)

SIGMA 12 (2016), 033, 27 pages      arXiv:1511.06721
Contribution to the Special Issue on Orthogonal Polynomials, Special Functions and Applications

Orthogonality Measure on the Torus for Vector-Valued Jack Polynomials

Charles F. Dunkl
Department of Mathematics, University of Virginia, PO Box 400137, Charlottesville VA 22904-4137, USA

Received November 26, 2015, in final form March 23, 2016; Published online March 27, 2016

For each irreducible module of the symmetric group on $N$ objects there is a set of parametrized nonsymmetric Jack polynomials in $N$ variables taking values in the module. These polynomials are simultaneous eigenfunctions of a commutative set of operators, self-adjoint with respect to certain Hermitian forms. These polynomials were studied by the author and J.-G. Luque using a Yang-Baxter graph technique. This paper constructs a matrix-valued measure on the $N$-torus for which the polynomials are mutually orthogonal. The construction uses Fourier analysis techniques. Recursion relations for the Fourier-Stieltjes coefficients of the measure are established, and used to identify parameter values for which the construction fails. It is shown that the absolutely continuous part of the measure satisfies a first-order system of differential equations.

Key words: nonsymmetric Jack polynomials; Fourier-Stieltjes coefficients; matrix-valued measure; symmetric group modules.

pdf (480 kb)   tex (34 kb)


  1. Beerends R.J., Opdam E.M., Certain hypergeometric series related to the root system $BC$, Trans. Amer. Math. Soc. 339 (1993), 581-609.
  2. Dunkl C.F., Differential-difference operators and monodromy representations of Hecke algebras, Pacific J. Math. 159 (1993), 271-298.
  3. Dunkl C.F., Symmetric and antisymmetric vector-valued Jack polynomials, Sém. Lothar. Combin. 64 (2010), Art. B64a, 31 pages, arXiv:1001.4485.
  4. Dunkl C.F., Vector polynomials and a matrix weight associated to dihedral groups, SIGMA 10 (2014), 044, 23 pages, arXiv:1306.6599.
  5. Dunkl C.F., Luque J.G., Vector-valued Jack polynomials from scratch, SIGMA 7 (2011), 026, 48 pages, arXiv:1009.2366.
  6. Dunkl C.F., Xu Y., Orthogonal polynomials of several variables, 2nd ed., Encyclopedia of Mathematics and its Applications, Cambridge University Press, Cambridge, 2014.
  7. Etingof P., Stoica E., Unitary representations of rational Cherednik algebras, Represent. Theory 13 (2009), 349-370, arXiv:0901.4595.
  8. Griffeth S., Orthogonal functions generalizing Jack polynomials, Trans. Amer. Math. Soc. 362 (2010), 6131-6157, arXiv:0707.0251.
  9. James G., Kerber A., The representation theory of the symmetric group, Encyclopedia of Mathematics and its Applications, Vol. 16, Addison-Wesley Publishing Co., Reading, Mass., 1981.
  10. Lapointe L., Vinet L., Exact operator solution of the Calogero-Sutherland model, Comm. Math. Phys. 178 (1996), 425-452.
  11. Murphy G.E., A new construction of Young's seminormal representation of the symmetric groups, J. Algebra 69 (1981), 287-297.
  12. Opdam E.M., Harmonic analysis for certain representations of graded Hecke algebras, Acta Math. 175 (1995), 75-121.
  13. Rudin W., Fourier analysis on groups, Interscience Tracts in Pure and Applied Mathematics, Vol. 12, Interscience Publishers, New York - London, 1962.
  14. Vershik A.M., Okunkov A.Yu., A new approach to representation theory of symmetric groups. II, J. Math. Sci. 131 (2005), 5471-5494, math.RT/0503040.

Previous article  Next article   Contents of Volume 12 (2016)